MAUDE Adverse Event Report: VASCULAR SOLUTIONS LLC TRAPLINER 8F; CATHETER, PERCUTANEOUS

VASCULAR SOLUTIONS LLC TRAPLINER 8F; CATHETER, PERCUTANEOUS
Catalog Number 5568
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn# (b)(4).
 
Event or Problem Description
It was reported that: small marker at tip of catheter came off in a heavily calcified rca.Dr was able to inflate a balloon distal to it and drag the piece out and down into the sheath.He had to lose access, cut the sheath and remove the piece with the ballooned inflated along with the rest of the trapliner.No harm was caused to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).One-unit of trapliner was returned to teleflex for evaluation.Blood particulates were noted on the unit.Balloon catheter was interlocked into the trapliner.The unit was removed.Severe tip and shaft damages were observed.Marker band was observed to be missing.The tip was cut open to expose the inner liner.The liner was observed to be prolapsed within the lumen.No liner material separation noted.The top-level assembly traveller (rt103622, lot 728911) was reviewed.There are no dda's, nce's or any other nonconformances related to this lot therefore supporting the device met material, assembly, and performance specifications.Case details were reviewed.Customer stated, "small marker at tip of catheter came off in a heavily calcified rca.'' the damages are likely to have occurred during use in the procedure.The ifu states the following warning and precaution: never advance, withdraw, or rotate an intravascular device against resistance until the cause of the resistance is determined by f luoroscopy.Movement of the catheter against resistance may result in separation of the catheter or guidewire tip, other device damage, or vessel injury.Exercise care in handling the catheter during a procedure to reduce the possibility of accidental breakage or kinking.Do not apply torque to the catheter during delivery, as catheter damage may result based on the extent of damages noted, the trapliner was subjected to excessive resistance during its operation.Torque damages and lumen bulge could be noted along the length of the shaft.The marker band is tacked between the pebax and liner.It is unknown what clinical technique was employed in the case.As a result, the liner appears to be prolapsed within the lumen.A prolapsed liner would leave the marker band exposed.It is likely that that the markerband could have been pushed out during advancement of balloon catheter or other devices post the prolapsing of the liner.Physician was able to remove the piece with balloon inflation along with the trapliner.No harm was caused to the patient.A manufacturing record review was completed and no related nonconformances were found.Based on the information, the most likely root cause of the issue was operational context and/or unintended use error.The der process will continue to monitor for any similar events.
 
Additional Manufacturer Narrative
(b)(4).In section d provided the full udi # **udi related data quality updates only**.
 
Event or Problem Description

Brand Name
TRAPLINER 8F
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
VASCULAR SOLUTIONS LLC
minneapolis MN
Manufacturer (Section G)
VASCULAR SOLUTIONS LLC
6464 sycamore court north
minneapolis MN 55369
Manufacturer Contact
marling heaton
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key18354032
Report Number2134812-2023-00059
Device Sequence Number20526923
Product Code DQY
UDI-Device Identifier10841156102142
UDI-Public(01)10841156102142(11)231020(17)251016(10)728911(21)
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5568
Device Lot Number728911
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2023
Supplement Date Received by Manufacturer11/21/2023
Not provided
Initial Report FDA Received Date12/19/2023
Supplement Report FDA Received Date01/17/2024
08/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED; NOT REPORTED
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexFemale